Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Am J Psychiatry. 1997 Dec;154(12):1760-2.

Emergence of adverse events following discontinuation of treatment with extended-release venlafaxine.

Author information

  • 1Depression Clinical and Research Program, Massachusetts General Hospital, Boston, MA 02114, USA. favam@A1.mgh.harvard.edu

Abstract

OBJECTIVE:

The rate of adverse events following discontinuation of treatment with extended-release venlafaxine was compared with the rate associated with discontinuation of placebo administration.

METHOD:

The subjects were 20 outpatients with major depressive disorder who had participated in a multicenter, double-blind, placebo-controlled study of the efficacy of the new extended-release formulation of venlafaxine.

RESULTS:

During the 3 days after discontinuation of treatment with the study drug, seven (78%) of the nine venlafaxine-treated subjects and two (22%) of the nine placebo-treated patients reported the emergence of adverse events, a statistically significant difference.

CONCLUSIONS:

These results suggest that clinicians discontinuing venlafaxine treatment should consider tapering the medication dose gradually.

PMID:
9396960
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk